Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 29, 2011, 2:55 AM CDT for Scotland County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 2:55 AM CDT (07:55 UTC)
- Expired
- Jul 29, 2011, 4:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Scotland County, MO
The radar
The Quad Cities radar (KDVN), 185 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4421 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS53 KDVN 290755
SVRDVN
MOC199-290900-
/O.NEW.KDVN.SV.W.0133.110729T0755Z-110729T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 AM CDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
* UNTIL 400 AM CDT.
* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY 17 MILES
WEST OF RUTLEDGE...OR 14 MILES NORTHWEST OF EDINA...AND MOVING
NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEMPHIS...SOUTH GORIN AND GRANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 4060 9234 4060 9194 4031 9195 4029 9201
4030 9235
TIME...MOT...LOC 0755Z 227DEG 17KT 4028 9240
WIND...HAIL 70MPH <1.00IN
$$
WOLF2 follow-up statements
440
WWUS53 KDVN 290836
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 AM CDT FRI JUL 29 2011
MOC199-290900-
/O.CON.KDVN.SV.W.0133.000000T0000Z-110729T0900Z/
SCOTLAND MO-
336 AM CDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SCOTLAND COUNTY...
AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR SOUTH
GORIN...OR 7 MILES SOUTHEAST OF MEMPHIS...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROCK...ETNA...ARBELA...GRANGER...AZEN AND PROSPECT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM MAY ALSO PRODUCING HEAVY RAIN AND MINOR SMALL STREAM
FLOODING.
&&
LAT...LON 4060 9234 4060 9194 4031 9195 4029 9201
4030 9235
TIME...MOT...LOC 0835Z 231DEG 21KT 4041 9204
WIND...HAIL 60MPH <1.00IN
$$
WOLF515
WWUS53 KDVN 290856
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT FRI JUL 29 2011
MOC199-290904-
/O.EXP.KDVN.SV.W.0133.000000T0000Z-110729T0900Z/
SCOTLAND MO-
356 AM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY WILL EXPIRE AT
400 AM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED AND MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4060 9234 4060 9194 4031 9195 4029 9201
4030 9235
TIME...MOT...LOC 0854Z 231DEG 21KT 4048 9193
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:51 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 10:51 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1051 PM CDT THU JUL 28 2011 .UPDATE... THUNDERSTORMS ARE LOOKING LESS AND LESS LIKELY THIS EVENING. THE FRONT SLOWLY SAGGING SOUTH THROUGH THE AREA THIS EVENING HAS HAD VERY LITTLE IN THE WAY OF CONVERGENCE ALONG IT...NO PRESSURE FALLS...AND NO OTHER APPARENT TRIGGER TO GENERATE STORMS THIS EVENING. THIS EVENINGS SOUNDING HAS A VERY WEAK CAP ON IT...AND THIS MAY HAVE BEEN ENOUGH TO SUPPRESS THE OTHER VERY WEAK FEATURES THAT COULD HAVE GENERATED STORMS THIS EVENING OVER THE AREA. INTEREST NOW TURNS TO THE CONVECTION ONGOING OVER NORTHEAST KANSAS THIS EVENING. THIS SHOULD TURN INTO A FAIRLY SIGNIFICANT MCS AS IT SIT IN THE CONVERGENCE ZONE AT 850MB ON THIS EVENINGS 00Z UPPER AIR ANALYSIS. A LOBE OF THIS CONVERGENCE STILL EXTENDS INTO THE SOUTHERN THIRD TO HALF OF THE FORECAST AREA FOR MOST OF THE NIGHT...THOUGH THE BEST CONVERGENCE REMAINS SOUTH OF THE AREA. THUS...IT IS STILL POSSIBLE TO GET BRUSHED BY THE NORTHERN PORTIONS OF THIS MCS AS IT SLOWLY MOVES EAST OVERNIGHT. HAVE REDUCED POPS SIGNIFICANTLY ACROSS THE NORTH AND HAVE REMOVED THE FLASH FLOOD WATCH THAT WE HAD OUT FOR THAT AREA. HAVE LEFT THE HIGH END CHANCE TO LIKELY POPS WE HAD GOING FOR THE SOUTHERN PORTIONS OF THE CWA...BUT THESE TOO MAY NEED TO BE REDUCED AS WE WATCH THE CONVECTIVE TRENDS WITH THE KANSAS MCS. HEAT HEADLINES HAVE ALSO EXPIRED WITH TEMPERATURES NOW DOWN INTO THE 80S AND HEAT INDEX VALUES DOWN INTO THE 90S. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
Hazardous weather outlook, Jul 28, 5:07 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 507 AM CDT THU JUL 28 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 507 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY OVER ESPECIALLY THE NORTHERN HALF OF THE OUTLOOK AREA TODAY THROUGH THIS EVENING. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR WHERE CONDITIONS ARE SATURATED FROM OVERNIGHT HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE AREA ROUGHLY NORTH OF A LINE FROM STERLING ILLINOIS TO BELLE PLAINE IOWA. THERE WILL ALSO BE A POTENTIAL FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS UP TO 70 MPH. SOME STORMS MAY ALSO BE CAPABLE OF PRODUCING LARGE HAIL...AND CONDITIONS MAY BE FAVORABLE FOR BRIEF TORNADOES ALONG BOUNDARIES. VERY WARM AND HUMID CONDITIONS WILL REMAIN IN PLACE TODAY... POSSIBLY RESULTING IN AFTERNOON HEAT INDEX VALUES FROM 100 TO NEAR 107 SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. DLS
In the hours before
Special weather statement, Jul 29, 2:07 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 207 AM CDT FRI JUL 29 2011 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 290915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 207 AM CDT FRI JUL 29 2011 ...FOG DEVELOPING... WITH CLEAR SKIES...LIGHT WINDS AND ABUNDANT MOISTURE IN THE ATMOSPHERE...FOG HAS BEGUN TO DEVELOP OVER PARTS OF EASTERN IOWA AND NORTHWEST ILLINOIS. IN SOME LOCATIONS SUCH AS DUBUQUE... INDEPENDENCE...VINTON...AND MONTICELLO...VISIBILITIES HAVE ALREADY DROPPED TO ONE-HALF MILE OR LESS. IF YOU ARE OR WILL BE TRAVELING EARLY THIS MORNING...BE PREPARED FOR REDUCED VISIBILITIES. THE FOG WILL CONTINUE TO SPREAD AND BECOME MORE DENSE THROUGH SUNRISE...THEN BEGIN TO BURN OFF BY AROUND 8 AM. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:14 AM CDT | Special Weather Statement | DVN | Clark | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.